Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2019, 3:49 PM CDT for DeKalb County, Smith County, Wilson County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 13, 2019, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:15 PM CDT | TSTM WND DMG | Gordonsville, TN | FACEBOOK REPORT OF TREES DOWN IN GRANT COMMUNITY IN GORDONSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 2:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
The text
As transmitted.
061
WUUS54 KOHX 132049
SVROHX
TNC041-159-189-132130-
/O.NEW.KOHX.SV.W.0113.190813T2049Z-190813T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
349 PM CDT Tue Aug 13 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Smith County in Middle Tennessee...
Northwestern De Kalb County in Middle Tennessee...
Eastern Wilson County in Middle Tennessee...
* Until 430 PM CDT.
* At 349 PM CDT, a severe thunderstorm was located near Watertown, or
9 miles southeast of Lebanon, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lebanon, Carthage, Watertown, Gordonsville, Hickman, South
Carthage, Alexandria and Tuckers Crossroads.
This includes Interstate 40 between mile markers 238 and 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3630 8614 3629 8613 3630 8612 3627 8585
3597 8602 3608 8640 3631 8619
TIME...MOT...LOC 2049Z 274DEG 49KT 3615 8618
HAIL...0.88IN
WIND...60MPH
$$
071 follow-up statement
892
WWUS54 KOHX 132106
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
406 PM CDT Tue Aug 13 2019
TNC041-159-189-132130-
/O.CON.KOHX.SV.W.0113.000000T0000Z-190813T2130Z/
Smith TN-De Kalb TN-Wilson TN-
406 PM CDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN SMITH...NORTHWESTERN DE KALB AND EASTERN WILSON
COUNTIES...
At 406 PM CDT, a severe thunderstorm was located near Gordonsville,
or 9 miles south of Carthage, moving east at 55 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Carthage, Watertown, Gordonsville, Hickman, South Carthage,
Alexandria and Tuckers Crossroads.
This includes Interstate 40 between mile markers 242 and 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3628 8611 3630 8612 3627 8585 3597 8602
3607 8637 3629 8614
TIME...MOT...LOC 2106Z 274DEG 49KT 3613 8589
HAIL...0.88IN
WIND...70MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:21 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 13, 2:21 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 221 PM CDT Tue Aug 13 2019 .DISCUSSION... We're in a bit of a lull here waiting for more widespread convection to begin. A couple of storms are on the Cumberland Plateau at forecast time, but these should move off the Plateau in less than an hour and our focus will then shift to our northwest counties. A few storms have popped up in Montgomery and Roberston counties, but I think the main development is still behind these storms, as the front is back in the Paducah area. It still looks like all of the necessary ingredients are in place for damaging wind gusts with storms that develop this afternoon and evening. Surface based CAPE values in excess of 5000 J/Kg are blanketing areas west of I-65, downdraft CAPEs are around 1200 J/Kg, mid-level lapse rates are good (~7.0 degrees/Km) and bulk shear values of 25-30 kts are being seen, too. Not off the chart, but with the instability values in place, it's not going to require a whole lot of shear to help organize at least a couple of updrafts long enough to warrant several warnings late this afternoon and evening. PW values are also off the charts, obviously. This morning's OHX sounding was showing just over 2.0 inches and latest LAPS sounding have increased those numbers to 2.16 inches in the Metro area. Storm motions are just high enough so I'm not overly concerned about rainfall, but these storms will be efficient rainmakers, so some localized flooding isn't out of the question in areas that typically see poor drainage. You know who you are. Most of the storm activity will push south of I-40 for the evening hours and should be falling apart prior to the midnight hour and once it ends, that's going to be it in the rain department for several days. Temperatures will fall back towards normals for this time of the year and drier air will help those 90-ish afternoon temperatures feel more bearable. The dry air will also make a couple of evening feel much cooler, too. As we get into the last half of the workweek and into Saturday, the upper level pattern should shift and become more southwesterly. This will help temperatures rebound back into the mid-90s once again for the weekend. Dew points will also be on the rise and Sunday night, precipitation returns to the forecast. The first half of next week could be wet, but at least we should be dry most of this weekend. && .AVIATION... 18Z TAF DISCUSSION. The first line of thunderstorms that came out of Kentucky this morning have worked their way south of I-40 as of 17Z. Still expect more thunderstorms to develop later this afternoon. VCTS will be a safe bet all across Middle TN this afternoon and will use that at all TAF sites starting at 18Z. Also tried to use the higher resolution models to time the expected lines of thunderstorms via TEMPO groups. For BNA and MQY expect this to be between 22Z and 01Z. For CSV there could be two waves...one from 20Z to 22Z and then again from 00Z to 02Z. CKV was a bit harder as it looks like the line of storms should develop east of here. With that thinking will leave the VCTS for CKV. Conditions should be VFR expect for in and around thunderstorms where MVFR and IFR can be expected. Once the thunderstorms die off later this evening...overnight fog becomes an issue. IFR conditions will be possible area wide starting around to after 08Z. Winds will be southwest around 10kts this afternoon and evening. Gustier in and around thunderstorms. Winds will become more northerly tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 90 68 91 68 / 60 0 0 0 0 Clarksville 71 88 65 88 66 / 20 0 0 0 0 Crossville 69 83 63 84 61 / 80 10 0 0 0 Columbia 72 89 66 90 66 / 80 0 0 0 0 Lawrenceburg 72 87 66 89 65 / 80 0 0 0 0 Waverly 72 89 67 89 67 / 40 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Unger AVIATION........12
Hazardous weather outlook, Aug 13, 5:01 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Tue Aug 13 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Tue Aug 13 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Heat Advisory is in effect west of the Cumberland Plateau today. A dangerous combination of heat and humidity is expected this afternoon with heat index values reaching 105 to 109 degrees. Heat safety precautions are advised for any outdoor activities. Scattered to numerous strong to severe thunderstorms are expected to develop across southern Kentucky this afternoon, then spread southeastward across all of Middle Tennessee from late afternoon into the evening. Damaging winds are the main threat with these storms, with heavy rainfall and localized flooding also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and evening. Shamburger
In the hours before
Special weather statement, Aug 13, 2:32 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
232 PM CDT Tue Aug 13 2019
TNZ026-027-132015-
Davidson TN-Cheatham TN-
232 PM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON AND CENTRAL
CHEATHAM COUNTIES UNTIL 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ashland City, Nashville, Madison, Goodlettsville, Forest Hills, Oak
Hill, Belle Meade, Pegram, Joelton, Beaman Park, Bells Bend and
Whites Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3631 8669 3606 8681 3613 8716 3617 8716
3618 8715 3619 8715 3633 8714
TIME...MOT...LOC 1931Z 282DEG 27KT 3622 8708
13Special weather statement, Aug 13, 2:37 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
237 PM CDT Tue Aug 13 2019
TNZ007-008-132015-
Robertson TN-Sumner TN-
237 PM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMNER AND ROBERTSON
COUNTIES UNTIL 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving east at 30 mph. Other thunderstorms were
developing across the area as well.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains,
Portland, Orlinda, Adams, Cedar Hill, Mitchellville and Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3665 8642 3632 8664 3634 8672 3638 8673
3641 8675 3639 8678 3636 8679 3644 8708
3664 8704 3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 1936Z 281DEG 27KT 3654 8698
13Special weather statement, Aug 13, 2:53 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
253 PM CDT Tue Aug 13 2019
TNZ008-009-027>029-062-132030-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Macon TN-
253 PM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHWESTERN
RUTHERFORD...SUMNER...WESTERN WILSON...WESTERN MACON AND TROUSDALE
COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Gallatin to near Bellevue.
Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gallatin, Lebanon, Lafayette, Hartsville, Nashville, Madison,
Hendersonville, Smyrna, La Vergne, Mount Juliet, Goodlettsville,
White House, Millersville, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Westmoreland, Hermitage and Rural Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.
LAT...LON 3658 8591 3597 8648 3613 8700 3614 8700
3663 8643
TIME...MOT...LOC 1952Z 290DEG 24KT 3648 8647 3615 8696
13Local storm report, Aug 13, 3:28 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 2 NNE WEST MEADE 36.14N 86.88W
08/13/2019 DAVIDSON TN SOCIAL MEDIA
TWITTER REPORT OF A TREE DOWN ON CHARLOTTE PIKE BEFORE
NASHVILLE WEST.
&&
EVENT NUMBER OHX1900488
CMLocal storm report, Aug 13, 3:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 SW WEST MEADE 36.11N 86.90W
08/13/2019 E0.88 INCH DAVIDSON TN SOCIAL MEDIA
TSPOTTER NICKEL SIZE HAIL REPORT WITH PICTURE FROM WEST
MEADE.
&&
EVENT NUMBER OHX1900489
CMLocal storm report, Aug 13, 3:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 1 S CRIEVE HALL 36.06N 86.76W
08/13/2019 E0.88 INCH DAVIDSON TN SOCIAL MEDIA
TSPOTTER REPORT OF PEA AND NICKEL SIZED HAIL. PICTURE
OF NICKEL SIZE HAIL NEXT TO A COIN.
&&
EVENT NUMBER OHX1900490
CMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:32 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 43 min |
| Aug 13, 2:37 PM CDT | Special Weather Statement | OHX | Robertson | 38 min |
| Aug 13, 2:53 PM CDT | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 37 min |
| Aug 13, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 17 min |
| Aug 13, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 39 min |
| Aug 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Aug 13, 3:20 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Trousdale, Williamson, Wilson | 55 min |
| Aug 13, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 43 min |
| Aug 13, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 25 min |
| Aug 13, 3:54 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 51 min |
| Aug 13, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson, Wilson | 45 min |
| Aug 13, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Aug 13, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 35 min |
| Aug 13, 4:15 PM CDT | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Aug 13, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren, Wilson | 30 min |
| Aug 13, 4:39 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 3 hr |
| Aug 13, 4:39 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 51 min |
| Aug 13, 4:44 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 14 min |
| Aug 13, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 28 min |
| Aug 13, 5:06 PM CDT | Special Weather Statement | OHX | Van Buren, Warren, White | 39 min |
| Aug 13, 5:15 PM CDT | Special Weather Statement | OHX | Lewis | 45 min |
| Aug 13, 5:17 PM CDT | Special Weather Statement | OHX | Bedford | 43 min |
| Aug 13, 5:20 PM CDT | Special Weather Statement | OHX | Williamson | 40 min |
| Aug 13, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 37 min |
| Aug 13, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 27 min |
| Aug 13, 5:34 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 116 min |
| Aug 13, 5:37 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury | 113 min |
| Aug 13, 5:45 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 2 hr |
| Aug 13, 5:55 PM CDT | Special Weather Statement | OHX | Lewis | 50 min |
| Aug 13, 5:56 PM CDT | Special Weather Statement | OHX | Bedford | 49 min |
| Aug 13, 6:13 PM CDT | Special Weather Statement | OHX | Bedford | 47 min |
| Aug 13, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 41 min |
| Aug 13, 6:54 PM CDT | Areal Flood Advisory | OHX | Bedford | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.